Tag Archives: side effects of fosamax

ABC News Reports Fosamax May Cause Fractures – They Should Have Listened to Us 10 Years Ago

Spontaneous Fractures is a term used to describe fractures that occur from excessively weakened bones that does not require trauma such as falls.

Spontaneous fractures can occur from the simple act of walking or standing in a moving subway train

ABC news reported on the alarming increase in low-force spontaneous fractures, which are linked to the use of osteoporosis drugs.

Osteoporosis drugs increase the amount of poor quality bone that accumulates in the skeleton

DEXA scans can only assess bone density (minerals in the bones) and tell us nothing about bone quality. Drugs like Fosamax appear to increase density while promoting poor quality bone

The likely effect is that drugs, such as Fosamax and Boniva, will lead to poor quality bones that are prone to spontaneous fracture and the longer you use them the higher the risk

The better approach to treating osteoporosis is to provide the body the minerals and nutrients it needs to build bone and then stimulate that bone growth through weight training and other forms of exercise